• Previous Article
    Strichartz estimates and local regularity for the elastic wave equation with singular potentials
  • DCDS Home
  • This Issue
  • Next Article
    Spatial dynamics and optimization method for a network propagation model in a shifting environment
April  2021, 41(4): 1875-1895. doi: 10.3934/dcds.2020343

Reversible perturbations of conservative Hénon-like maps

1. 

Universitat Politècnica de Catalunya, Barcelona, Spain

2. 

Mathematical Center "Mathematics of Future Technologies", Lobachevsky State University of Nizhny Novgorod, Nizhny Novgorod, Russia

3. 

Laboratory of Dynamical Systems and Applications, National Research University Higher School of Economics, Nizhny Novgorod, Russia

Received  May 2020 Revised  August 2020 Published  April 2021 Early access  October 2020

For area-preserving Hénon-like maps and their compositions, we consider smooth perturbations that keep the reversibility of the initial maps but destroy their conservativity. For constructing such perturbations, we use two methods, a new method based on reversible properties of maps written in the so-called cross-form, and the classical Quispel-Roberts method based on a variation of involutions of the initial map. We study symmetry breaking bifurcations of symmetric periodic orbits in reversible families containing quadratic conservative orientable and nonorientable Hénon maps as well as a product of two Hénon maps whose Jacobians are mutually inverse.

Citation: Marina Gonchenko, Sergey Gonchenko, Klim Safonov. Reversible perturbations of conservative Hénon-like maps. Discrete and Continuous Dynamical Systems, 2021, 41 (4) : 1875-1895. doi: 10.3934/dcds.2020343
References:
[1]

V. I. Arnold, Geometrical Methods in the Theory of Ordinary Differential Equations, 2$^nd$ edition, Springer-Verlag, NY, 1996. doi: 10.1007/978-1-4612-1037-5.

[2]

V. S. Biragov, Bifurcations in a two-parameter family of conservative mappings that are close to the Hénon mapping, Selecta Math. Soviet, 9 (1990), 273-282. 

[3]

R. L. Devaney, Reversible diffeomorphisms and flows, Trans. Am. Math. Soc., 218 (1976), 89-113.  doi: 10.1090/S0002-9947-1976-0402815-3.

[4]

A. DelshamsS. V. GonchenkoV. S. GonchenkoJ. T. Lazaro and O. Sten'kin, Abundance of attracting, repelling and elliptic orbits in two-dimensional reversible maps, Nonlinearity, 26 (2013), 1-33.  doi: 10.1088/0951-7715/26/1/1.

[5]

A. DelshamsM. GonchenkoS. V. Gonchenko and and J. T. Lazaro, Mixed dynamics of 2-dimensional reversible maps with a symmetric couple of quadratic homoclinic tangencies, Discrete Contin. Dyn. Syst., 38 (2018), 4483-4507.  doi: 10.3934/dcds.2018196.

[6]

A. A. Emelianova, V. I. Nekorkin, On the intersection of a chaotic attractor and a chaotic repeller in the system of two adaptively coupled phase oscillators, Chaos, 29 (2019), 111102. doi: 10.1063/1.5130994.

[7]

A. A. Emelianova, V. I. Nekorkin, The third type of chaos in a system of two adaptively coupled phase oscillators, Chaos, 30 (2020), 051105. doi: 10.1063/5.0009525.

[8]

A. S. GonchenkoS. V. GonchenkoA. O. Kazakov and D. V. Turaev, On the phenomenon of mixed dynamics in Pikovsky-Topaj system of coupled rotators, Phys. D, 350 (2017), 45-57.  doi: 10.1016/j.physd.2017.02.002.

[9]

M. GonchenkoS. Gonchenko and I. Ovsyannikov, Bifurcations of cubic homoclinic tangencies in two-dimensional symplectic maps, Math. Model. Nat. Phenom., 12 (2017), 41-61.  doi: 10.1051/mmnp/201712104.

[10]

S. Gonchenko, Reversible mixed dynamics: A concept and examples, Discontinuity, Nonlinearity, and Complexity, 5 (2016), 345-354.  doi: 10.5890/DNC.2016.12.003.

[11]

M. S. Gonchenko, A. O. Kazakov, E. A. Samylina and A. I. Shyhmamedov, On the 1: 3 resonance under reversible perturbations of conservative cubic Hénon maps, preprint, 2020.

[12]

S. V. Gonchenko and D. V. Turaev, On three types of dynamics and the notion of attractor, Proc. Steklov Inst. Math., 297 (2017), 116-137.  doi: 10.1134/S0371968517020078.

[13]

S. V. GonchenkoA. S. Gonchenko and A. O. Kazakov, Richness of chaotic dynamics in nonholonomic models of a Celtic stone, Regu. Chaotic Dyn., 18 (2013), 521-538.  doi: 10.1134/S1560354713050055.

[14]

S. V. GonchenkoD. V. Turaev and L. P. Shilnikov, On the existence of Newhouse domains in a neighborhood of systems with a structurally unstable Poincare homoclinic curve (the higher-dimensional case), Dokl. Math., 47 (1993), 268-273. 

[15]

S. V. GonchenkoD. V. Turaev and L. P. Shil'nikov, On Newhouse domains of two-dimensional diffeomorphisms that are close to a diffeomorphism with a structurally unstable heteroclinic contour, Proc. Steklov Inst. Math., 216 (1997), 70-118. 

[16]

S. V. GonchenkoJ. S. V. LèmbI. Rios and D. Turaev, Attractors and repellers in the neighborhood of elliptic points of reversible systems, Dokl. Math., 89 (2014), 65-67. 

[17]

S. V. GonchenkoM. S. Gonchenko and I. O. Sinitsky, On mixed dynamics of two-dimensional reversible diffeomorphisms with symmetric non-transversal heteroclinic cycles, Izv. Ross. Akad. Nauk Ser. Mat., 84 (2020), 27-59.  doi: 10.4213/im8786.

[18]

A. O. Kazakov, On the appearance of mixed dynamics as a result of collision of strange attractors and repellers in reversible systems, Radiophysics and Quantum Electronics, 61 (2019), 650-658.  doi: 10.1007/s11141-019-09925-6.

[19]

A. O. Kazakov, Merger of a Hénon-like attractor with a Hńon-like repeller in a model of vortex dynamics, Chaos, 30 (2020), 011105. doi: 10.1063/1.5144144.

[20]

J. S. W. Lamb and J. A. G. Roberts, Time-reversal symmetry in dynamical systems: A survey, Phys. D, 112 (1998), 1-39.  doi: 10.1016/S0167-2789(97)00199-1.

[21]

J. S. W. Lamb and O. V. Stenkin, Newhouse regions for reversible systems with infinitely many stable, unstable and elliptic periodic orbits, Nonlinearity, 17 (2004), 1217-1244.  doi: 10.1088/0951-7715/17/4/005.

[22]

L. M. Lerman and D. V. Turaev, Breakdown of symmetry in reversible systems, Reg. Chaotic Dyn., 17 (2012), 318-336.  doi: 10.1134/S1560354712030082.

[23]

S. E. Newhouse, The abundance of wild hyperbolic sets and nonsmooth stable sets for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 101-151. 

[24]

S. E. Newhouse, Diffeomorphisms with infinitely many sinks, Topology, 13 (1974), 9-18.  doi: 10.1016/0040-9383(74)90034-2.

[25]

J. Palis and M. Viana, High dimension diffeomorphisms displaying infinitely many periodic attractors, Ann. of Math. 2, 140 (1994), 207-250.  doi: 10.2307/2118546.

[26]

A. PolitiG. L. Oppo and R. Badii, Coexistence of conservative and dissipative behaviour in reversible dynamicla systems, Phys. Rev. A, 33 (1986), 4055-4060. 

[27]

T. PostH. W. CapelG. R. W. Quispel and J. R. van der Weele, Bifurcations in two-dimensional reversible maps, Phys. A, 164 (1990), 625-662.  doi: 10.1016/0378-4371(90)90226-I.

[28]

J. A. G. Roberts and G. R. W. Quispel, Chaos and time-reversal symmetry. Order and chaos in reversible dynamical systems, Phys. Rep., 216 (1992), 63-177.  doi: 10.1016/0370-1573(92)90163-T.

[29]

N. Romero, Persistence of homoclinic tangencies in higher dimensions, Ergodic Theory Dynam. Systems., 15 (1995), 735-757.  doi: 10.1017/S0143385700008634.

[30]

D. Ruelle, Small random perturbations of dynamical systems and the definition of attractors, Comm. Math. Phys., 82 (1981), 137-151.  doi: 10.1007/BF01206949.

[31]

D. Ruelle, Thermodynamic Formalism: The Mathematical Structures of Classical Equilibrium Statistical Mechanics, Addison-Wesley Publishing Co., Reading, MA, 1978.

[32]

M. B. Sevryuk, Reversible Systems, Lect. Notes Math., Vol. 1211, Springer-Verlag, Berlin, 1986. doi: 10.1007/BFb0075877.

[33]

C. Simó and A. Vieiro, Resonant zones, inner and outer splitting in generic and low order resonances of area preserving maps, Nonlinearity, 22 (2009), 1191-1245.  doi: 10.1088/0951-7715/22/5/012.

[34]

D. Turaev, Richness of chaos in the absolute Newhouse domain, in Proc. Int. Congr. Math., Hyderabad (India), 3 (2010), 1804-1815. 

[35]

D. Turaev, Maps close to identity and universal maps in the Newhouse domain, Commun. Math. Phys., 335 (2015), 1235-1277.  doi: 10.1007/s00220-015-2338-4.

show all references

References:
[1]

V. I. Arnold, Geometrical Methods in the Theory of Ordinary Differential Equations, 2$^nd$ edition, Springer-Verlag, NY, 1996. doi: 10.1007/978-1-4612-1037-5.

[2]

V. S. Biragov, Bifurcations in a two-parameter family of conservative mappings that are close to the Hénon mapping, Selecta Math. Soviet, 9 (1990), 273-282. 

[3]

R. L. Devaney, Reversible diffeomorphisms and flows, Trans. Am. Math. Soc., 218 (1976), 89-113.  doi: 10.1090/S0002-9947-1976-0402815-3.

[4]

A. DelshamsS. V. GonchenkoV. S. GonchenkoJ. T. Lazaro and O. Sten'kin, Abundance of attracting, repelling and elliptic orbits in two-dimensional reversible maps, Nonlinearity, 26 (2013), 1-33.  doi: 10.1088/0951-7715/26/1/1.

[5]

A. DelshamsM. GonchenkoS. V. Gonchenko and and J. T. Lazaro, Mixed dynamics of 2-dimensional reversible maps with a symmetric couple of quadratic homoclinic tangencies, Discrete Contin. Dyn. Syst., 38 (2018), 4483-4507.  doi: 10.3934/dcds.2018196.

[6]

A. A. Emelianova, V. I. Nekorkin, On the intersection of a chaotic attractor and a chaotic repeller in the system of two adaptively coupled phase oscillators, Chaos, 29 (2019), 111102. doi: 10.1063/1.5130994.

[7]

A. A. Emelianova, V. I. Nekorkin, The third type of chaos in a system of two adaptively coupled phase oscillators, Chaos, 30 (2020), 051105. doi: 10.1063/5.0009525.

[8]

A. S. GonchenkoS. V. GonchenkoA. O. Kazakov and D. V. Turaev, On the phenomenon of mixed dynamics in Pikovsky-Topaj system of coupled rotators, Phys. D, 350 (2017), 45-57.  doi: 10.1016/j.physd.2017.02.002.

[9]

M. GonchenkoS. Gonchenko and I. Ovsyannikov, Bifurcations of cubic homoclinic tangencies in two-dimensional symplectic maps, Math. Model. Nat. Phenom., 12 (2017), 41-61.  doi: 10.1051/mmnp/201712104.

[10]

S. Gonchenko, Reversible mixed dynamics: A concept and examples, Discontinuity, Nonlinearity, and Complexity, 5 (2016), 345-354.  doi: 10.5890/DNC.2016.12.003.

[11]

M. S. Gonchenko, A. O. Kazakov, E. A. Samylina and A. I. Shyhmamedov, On the 1: 3 resonance under reversible perturbations of conservative cubic Hénon maps, preprint, 2020.

[12]

S. V. Gonchenko and D. V. Turaev, On three types of dynamics and the notion of attractor, Proc. Steklov Inst. Math., 297 (2017), 116-137.  doi: 10.1134/S0371968517020078.

[13]

S. V. GonchenkoA. S. Gonchenko and A. O. Kazakov, Richness of chaotic dynamics in nonholonomic models of a Celtic stone, Regu. Chaotic Dyn., 18 (2013), 521-538.  doi: 10.1134/S1560354713050055.

[14]

S. V. GonchenkoD. V. Turaev and L. P. Shilnikov, On the existence of Newhouse domains in a neighborhood of systems with a structurally unstable Poincare homoclinic curve (the higher-dimensional case), Dokl. Math., 47 (1993), 268-273. 

[15]

S. V. GonchenkoD. V. Turaev and L. P. Shil'nikov, On Newhouse domains of two-dimensional diffeomorphisms that are close to a diffeomorphism with a structurally unstable heteroclinic contour, Proc. Steklov Inst. Math., 216 (1997), 70-118. 

[16]

S. V. GonchenkoJ. S. V. LèmbI. Rios and D. Turaev, Attractors and repellers in the neighborhood of elliptic points of reversible systems, Dokl. Math., 89 (2014), 65-67. 

[17]

S. V. GonchenkoM. S. Gonchenko and I. O. Sinitsky, On mixed dynamics of two-dimensional reversible diffeomorphisms with symmetric non-transversal heteroclinic cycles, Izv. Ross. Akad. Nauk Ser. Mat., 84 (2020), 27-59.  doi: 10.4213/im8786.

[18]

A. O. Kazakov, On the appearance of mixed dynamics as a result of collision of strange attractors and repellers in reversible systems, Radiophysics and Quantum Electronics, 61 (2019), 650-658.  doi: 10.1007/s11141-019-09925-6.

[19]

A. O. Kazakov, Merger of a Hénon-like attractor with a Hńon-like repeller in a model of vortex dynamics, Chaos, 30 (2020), 011105. doi: 10.1063/1.5144144.

[20]

J. S. W. Lamb and J. A. G. Roberts, Time-reversal symmetry in dynamical systems: A survey, Phys. D, 112 (1998), 1-39.  doi: 10.1016/S0167-2789(97)00199-1.

[21]

J. S. W. Lamb and O. V. Stenkin, Newhouse regions for reversible systems with infinitely many stable, unstable and elliptic periodic orbits, Nonlinearity, 17 (2004), 1217-1244.  doi: 10.1088/0951-7715/17/4/005.

[22]

L. M. Lerman and D. V. Turaev, Breakdown of symmetry in reversible systems, Reg. Chaotic Dyn., 17 (2012), 318-336.  doi: 10.1134/S1560354712030082.

[23]

S. E. Newhouse, The abundance of wild hyperbolic sets and nonsmooth stable sets for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 101-151. 

[24]

S. E. Newhouse, Diffeomorphisms with infinitely many sinks, Topology, 13 (1974), 9-18.  doi: 10.1016/0040-9383(74)90034-2.

[25]

J. Palis and M. Viana, High dimension diffeomorphisms displaying infinitely many periodic attractors, Ann. of Math. 2, 140 (1994), 207-250.  doi: 10.2307/2118546.

[26]

A. PolitiG. L. Oppo and R. Badii, Coexistence of conservative and dissipative behaviour in reversible dynamicla systems, Phys. Rev. A, 33 (1986), 4055-4060. 

[27]

T. PostH. W. CapelG. R. W. Quispel and J. R. van der Weele, Bifurcations in two-dimensional reversible maps, Phys. A, 164 (1990), 625-662.  doi: 10.1016/0378-4371(90)90226-I.

[28]

J. A. G. Roberts and G. R. W. Quispel, Chaos and time-reversal symmetry. Order and chaos in reversible dynamical systems, Phys. Rep., 216 (1992), 63-177.  doi: 10.1016/0370-1573(92)90163-T.

[29]

N. Romero, Persistence of homoclinic tangencies in higher dimensions, Ergodic Theory Dynam. Systems., 15 (1995), 735-757.  doi: 10.1017/S0143385700008634.

[30]

D. Ruelle, Small random perturbations of dynamical systems and the definition of attractors, Comm. Math. Phys., 82 (1981), 137-151.  doi: 10.1007/BF01206949.

[31]

D. Ruelle, Thermodynamic Formalism: The Mathematical Structures of Classical Equilibrium Statistical Mechanics, Addison-Wesley Publishing Co., Reading, MA, 1978.

[32]

M. B. Sevryuk, Reversible Systems, Lect. Notes Math., Vol. 1211, Springer-Verlag, Berlin, 1986. doi: 10.1007/BFb0075877.

[33]

C. Simó and A. Vieiro, Resonant zones, inner and outer splitting in generic and low order resonances of area preserving maps, Nonlinearity, 22 (2009), 1191-1245.  doi: 10.1088/0951-7715/22/5/012.

[34]

D. Turaev, Richness of chaos in the absolute Newhouse domain, in Proc. Int. Congr. Math., Hyderabad (India), 3 (2010), 1804-1815. 

[35]

D. Turaev, Maps close to identity and universal maps in the Newhouse domain, Commun. Math. Phys., 335 (2015), 1235-1277.  doi: 10.1007/s00220-015-2338-4.

Figure 1.  Elements of the bifurcation diagram in the $ (b,M) $-parameter plane for the maps (a) $ T_2 $ and (b) $ T_{2\mu} $ with small fixed $ \mu $
Figure 2.  Main bifurcations in maps (29) and (30) when $ \mu $ is small and fixed and $ M $ changes. The points $ Q_1 $ and $ Q_2 $ are symmetric elliptic 2-periodic orbits, while the points $ S_1 $ and $ S_2 $ are nonorientable saddle fixed points that compose a symmetric couple of points. The points $ S_1 $ and $ S_2 $ are conservative with the Jacobian $ -1 $ for $ \mu = 0 $ and non-conservative with the Jacobians $ -1<J_1<0 $ and $ J_2<-1 $, respectively, for $ \mu>0 $
Figure 3.  A schematic tree for the bifurcation scenario of the appearance of a symmetric couple of 6-periodic orbits in the third power of Hénon map $ H_{1+} $
Figure 4.  Phase portraits of 3- and 6-periodic orbits for the Hénon map $ H_{+1} $: the bottom plots are magnifications of some important details of the top plots
[1]

Denis Gaidashev, Tomas Johnson. Dynamics of the universal area-preserving map associated with period-doubling: Stable sets. Journal of Modern Dynamics, 2009, 3 (4) : 555-587. doi: 10.3934/jmd.2009.3.555

[2]

Simion Filip. Tropical dynamics of area-preserving maps. Journal of Modern Dynamics, 2019, 14: 179-226. doi: 10.3934/jmd.2019007

[3]

Vanderlei Horita, Nivaldo Muniz. Basin problem for Hénon-like attractors in arbitrary dimensions. Discrete and Continuous Dynamical Systems, 2006, 15 (2) : 481-504. doi: 10.3934/dcds.2006.15.481

[4]

Ming Zhao, Cuiping Li, Jinliang Wang, Zhaosheng Feng. Bifurcation analysis of the three-dimensional Hénon map. Discrete and Continuous Dynamical Systems - S, 2017, 10 (3) : 625-645. doi: 10.3934/dcdss.2017031

[5]

Jeremy L. Marzuola, Michael I. Weinstein. Long time dynamics near the symmetry breaking bifurcation for nonlinear Schrödinger/Gross-Pitaevskii equations. Discrete and Continuous Dynamical Systems, 2010, 28 (4) : 1505-1554. doi: 10.3934/dcds.2010.28.1505

[6]

Sanjay Dharmavaram, Timothy J. Healey. Direct construction of symmetry-breaking directions in bifurcation problems with spherical symmetry. Discrete and Continuous Dynamical Systems - S, 2019, 12 (6) : 1669-1684. doi: 10.3934/dcdss.2019112

[7]

Denis Gaidashev, Tomas Johnson. Spectral properties of renormalization for area-preserving maps. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 3651-3675. doi: 10.3934/dcds.2016.36.3651

[8]

Anna Lisa Amadori. Global bifurcation for the Hénon problem. Communications on Pure and Applied Analysis, 2020, 19 (10) : 4797-4816. doi: 10.3934/cpaa.2020212

[9]

Hans Koch. On hyperbolicity in the renormalization of near-critical area-preserving maps. Discrete and Continuous Dynamical Systems, 2016, 36 (12) : 7029-7056. doi: 10.3934/dcds.2016106

[10]

Mário Bessa, César M. Silva. Dense area-preserving homeomorphisms have zero Lyapunov exponents. Discrete and Continuous Dynamical Systems, 2012, 32 (4) : 1231-1244. doi: 10.3934/dcds.2012.32.1231

[11]

Giovanni Forni. The cohomological equation for area-preserving flows on compact surfaces. Electronic Research Announcements, 1995, 1: 114-123.

[12]

Fanni M. Sélley. Symmetry breaking in a globally coupled map of four sites. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 3707-3734. doi: 10.3934/dcds.2018161

[13]

Runxia Wang, Haihong Liu, Fang Yan, Xiaohui Wang. Hopf-pitchfork bifurcation analysis in a coupled FHN neurons model with delay. Discrete and Continuous Dynamical Systems - S, 2017, 10 (3) : 523-542. doi: 10.3934/dcdss.2017026

[14]

Joel Kübler, Tobias Weth. Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3629-3656. doi: 10.3934/dcds.2020032

[15]

Shengfu Deng. Generalized pitchfork bifurcation on a two-dimensional gaseous star with self-gravity and surface tension. Discrete and Continuous Dynamical Systems, 2014, 34 (9) : 3419-3435. doi: 10.3934/dcds.2014.34.3419

[16]

Fernando Antoneli, Ana Paula S. Dias, Rui Paiva. Coupled cell networks: Hopf bifurcation and interior symmetry. Conference Publications, 2011, 2011 (Special) : 71-78. doi: 10.3934/proc.2011.2011.71

[17]

Fernando Lenarduzzi. Recoding the classical Hénon-Devaney map. Discrete and Continuous Dynamical Systems, 2020, 40 (7) : 4073-4092. doi: 10.3934/dcds.2020172

[18]

André Vanderbauwhede. Continuation and bifurcation of multi-symmetric solutions in reversible Hamiltonian systems. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 359-363. doi: 10.3934/dcds.2013.33.359

[19]

Marta García-Huidobro, Raul Manásevich, J. R. Ward. Vector p-Laplacian like operators, pseudo-eigenvalues, and bifurcation. Discrete and Continuous Dynamical Systems, 2007, 19 (2) : 299-321. doi: 10.3934/dcds.2007.19.299

[20]

Paul Glendinning. Non-smooth pitchfork bifurcations. Discrete and Continuous Dynamical Systems - B, 2004, 4 (2) : 457-464. doi: 10.3934/dcdsb.2004.4.457

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (184)
  • HTML views (184)
  • Cited by (0)

[Back to Top]